Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 24, 2007, 2:16 PM CDT for Concho County, Runnels County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 2:16 PM CDT (19:16 UTC)
- Expired
- May 24, 2007, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Concho County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:57 PM CDT, 19 minutes earlier.
Area forecast discussion, May 24, 1:57 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 157 PM CDT THU MAY 24 2007 .SHORT TERM... LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA. .LONG TERM... ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING. ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY. WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY. .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 74 63 79 / 80 60 50 50 SAN ANGELO 66 76 63 81 / 60 60 50 50 JUNCTION 68 76 66 79 / 40 60 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 21
Hazardous weather outlook, May 24, 4:39 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 439 AM CDT THU MAY 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 439 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH THROUGH THE BIG COUNTRY THIS MORNING...THEN BECOME STATIONARY ALONG A BIG LAKE...SAN ANGELO...BROWNWOOD LINE IN THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS HOWEVER MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. AREAS ALONG AND WEST OF A STERLING CITY...MERTZON...SONORA LINE WILL HAVE THE BEST CHANCE OF SEVERE STORMS DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY POSSIBLY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, May 24, 1:56 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 6 SSE HAMBY 32.45N 99.58W
05/24/2007 CALLAHAN TX AMATEUR RADIO
4 FEET OF WATER OVER THE ACCESS ROADS TO I-20
&&
JBRAZZELLocal storm report, May 24, 2:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
205 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD ABILENE 32.45N 99.73W
05/24/2007 TAYLOR TX BROADCAST MEDIA
QUITE A BIT OF URBAN FLOODING WITH STREET CLOSURES.
&&
JBRAZZELSpecial weather statement, May 24, 2:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 208 PM CDT THU MAY 24 2007 TXZ066-242015- RUNNELS TX- 208 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR RUNNELS COUNTY... AT 206 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER BALLINGER...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALLINGER BY 215 PM CDT HATCHEL BY 240 PM CDT BENOIT BY 315 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:19 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 65 hr |
| May 24, 1:34 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford, Taylor | 3 hr |
| May 24, 2:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 34 min |
| May 24, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 30 min |
| May 24, 2:54 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 13 min |
| May 24, 3:03 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, San Saba | 3 hr |
| May 24, 3:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 24 min |
| May 24, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 33 min |
| May 24, 3:36 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 24 min |
| May 24, 3:49 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 24, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 27 min |
| May 24, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 37 min |
| May 24, 4:36 PM CDT | Flash Flood Warning | SJT | Concho, Tom Green | 3 hr |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 33 min |
| May 24, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 33 min |
| May 24, 5:43 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.